Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

March 27, 2011Lee County, Pontotoc County, Union County, Mississippi

NWS Memphis, TN issued this special weather statement at Mar 27, 2011, 11:02 PM CDT for Lee County, Pontotoc County, Union County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 11:02 PM CDT (04:02 UTC)
Expired
Mar 27, 2011, 11:45 PM CDT
In force
43 min
Issued by
NWS Memphis, TN

Counties Lee County, MS, Pontotoc County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 11:46 PM CDTHAIL 1.25Tupelo, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS84 KMEG 280402
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT SUN MAR 27 2011

MSZ013>016-280445-
UNION MS-LAFAYETTE MS-LEE MS-PONTOTOC MS-
1102 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...

  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER TULA AT 1103 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...LEE...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN...NEW ALBANY...PONTOTOC...TRACE STATE PARK AND
TUPELO...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3422 8863 3417 8882 3416 8936 3417 8941
      3438 8943 3451 8895 3452 8859
TIME...MOT...LOC 0403Z 257DEG 50KT 3422 8933

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 27, 9:24 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 27, 9:24 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT SUN MAR 27 2011

.UPDATE...

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO PUSH
ACROSS THE MIDSOUTH THIS EVENING DUE TO STRONG ISENTROPIC LIFT
NEAR THE 300K SURFACE. THE THUNDERSTORMS HAVE BEEN CONFINED TO
MAINLY NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS. MANY OF
THESE CELLS HAVE BEEN PRODUCING SMALL HAIL...WITH LARGE HAIL UP TO
THE SIZE OF GOLF BALLS BEING REPORTED IN THE LITTLE ROCK AREA. THE
SPC MESOANALYSIS PAGE INDICATES MUCAPE VALUES OF 100-500 J/KG
ACROSS THE MIDSOUTH...WITH VALUES IN EXCESS OF 500 OVER ECTRL
ARKANSAS...AND 1000 IN SOUTHERN ARKANSAS. THE 00Z LZK SOUNDING
SHOWS CAPE BEING GENERATED FROM ABOUT THE 770 MB LEVEL...SO QUITE
ELEVATED AND LARGE HAIL IS THE ONLY THREAT WITH THESE STORMS. IT
REMAINS TO BE SEEN IF THE 700-1000 J/KG CAPE VALUES CAN MIGRATE
INTO NORTHERN MS...BUT IF THEY DO THE LARGE HAIL THREAT WILL
INCREASE. SPC SWO DY1 PLACES MUCH OF NORTHERN MS AND ECTRL AR
UNDER SLIGHT RISK FOR LARGE HAIL.

THIS ACTIVITY WILL DIMINISH SHORTLY AFTER MIDNIGHT AS ISENTROPIC
UPGLIDE TRANSITIONS TO ISENTROPIC DOWNGLIDE. UPDATED THE GRIDS
EARLIER TO MENTION SMALL HAIL AND TO BEEF UP THE THUNDER THREAT
FOR THIS EVENING SO NOT ANTICIPATING ANOTHER ZONE UPDATE UNTIL
AROUND MIDNIGHT.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SUN MAR 27 2011/

DISCUSSION...20Z SURFACE ANALYSIS CONTINUES TO PLACE A QUASI-
STATIONARY BOUNDARY FROM THE SOUTHEAST ATLANTIC COAST BACK THROUGH
THE GULF OF MEXICO NORTHERN COAST. MEANWHILE...WATER VAPOR/UPPER
AIR PROFILER TRENDS SHOW A SHORTWAVE TROUGH EMBEDDED WITHIN
NEARLY ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT MOVING ACROSS
THE CENTRAL/SOUTHERN PLAINS THIS AFTERNOON. THIS IS RESULTING IN
THE DEVELOPMENT OF SHOWERS WITH ELEVATED THUNDERSTORMS ACROSS THE
LOWER MISSISSIPPI VALLEY THIS AFTERNOON. TEMPERATURES AS OF 3 PM
CDT ARE IN THE 40S AT MOST LOCATIONS. PRECIPITATION POTENTIAL
TONIGHT AND SEVERE THUNDERSTORM POTENTIAL FOR TUESDAY AND TUESDAY
NIGHT ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...AS MENTIONED ABOVE A
SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL TO SLIGHTLY
SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY
TONIGHT. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES ALONG WITH
315-320K SURFACES INDICATING INCREASING ISENTROPIC ASCENT JUSTIFY
CATEGORICAL POPS ACROSS MUCH OF THE FORECAST AREA TONIGHT. SHORT
TERM MODELS AND MODEL SOUNDINGS SUGGEST SOME ELEVATED INSTABILITY
WILL BE PRESENT TO PRODUCE SOME ISOLATED THUNDERSTORMS ALONG AND
SOUTH OF I-40 TONIGHT AND ADDED ISOLATED THUNDER TO THESE AREAS.
HIGHEST RAINFALL AMOUNTS WILL BE ALONG/SOUTH OF I-40 TONIGHT. THE
UPPER LEVEL TROUGH WILL MOVE EAST OF THE LOWER MISSISSIPPI VALLEY
BY MONDAY MORNING. THIS WILL BRING RAIN FREE WEATHER BACK TO THE
MID SOUTH FOR MONDAY.

CHANCES FOR SHOWERS WILL RETURN FOR TUESDAY AS THE FRONT ALONG THE
GULF COAST MOVES BACK NORTH AS A WARM FRONT ACROSS PORTIONS OF THE
MID SOUTH TUESDAY AND AN AREA OF LOW PRESSURE AND TRAILING COLD
FRONT MOVE THROUGH THE MID SOUTH TUESDAY NIGHT. MODEST 500 MB
HEIGHT FALLS...STEEP 700-500 MB LAYER MID LEVEL LAPSE
RATES...FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT
REGION OF AN 100 KT 300 MB UPPER LEVEL JET...MOST UNSTABLE CAPE
VALUES AVERAGING BETWEEN 1100-1300 J/KG ALL SUGGEST AN INCREASING
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID SOUTH
LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. MODELS INDICATE
FAVORABLE SHEAR WILL BE PRESENT TO PRODUCE MINI-SUPERCELLULAR TYPE
TORNADOES. HOWEVER...SEVERAL QUESTIONS STILL REMAIN ON THE QUALITY
OF THE LOW LEVEL THERMAL PROFILE. AT THIS TIME THE AREA UNDER THE
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE SOUTH
OF I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. WILL MENTION
LARGE HAIL AND DAMAGING WINDS IN THE HAZARDOUS WEATHER OUTLOOK
BASED ON THESE LATEST MODEL TRENDS. LATER SHIFTS WILL CONTINUE TO
ASSESS THE SEVERE WEATHER POTENTIAL AND THREATS AS THIS POSSIBLE
EVENT DRAWS CLOSER. STAY TUNED...

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...12Z GFS/ECMWF LONG RANGE
MODELS IN BETTER AGREEMENT THAN THE PAST FEW DAYS WITH THE OVERALL
SYNOPTIC PATTERN ACROSS THE EASTERN UNITED STATES AS THE AREA OF
LOW PRESSURE DEPARTS THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND
AN UPPER LEVEL TROUGH AXIS MOVES THROUGH THE REGION THURSDAY AND
FRIDAY. AS A RESULT...RAIN CHANCES WILL GRADUALLY COME TO AN END
WEDNESDAY AND RETURN FOR THURSDAY AND FRIDAY. HIGH PRESSURE
EXPECTED TO RETURN FOR NEXT WEEKEND.

CJC

&&

.AVIATION...
00Z TAFS

AN AREA OF SHRA/TSRA AS LIFTING INTO THE MIDSOUTH FROM THE WEST
AT EARLY EVENING. UNLIKE YESTERDAY EVENING... THE SURFACE WARM
FRONT WAS FURTHER REMOVED FROM THE MIDSOUTH...OVER SOUTHERN MS.
OVER THE MIDSOUTH...TSRA WAS FIRING ALONG THE SOUTHERN FLANK OF
THE AREA OF SHOWERS MOVING THROUGH THE MS DELTA. THIS TSRA WAS
ROOTED IN A SLIGHTLY UNSTABLE ELEVATED LAYER.

HAVE OPTED TO KEEP TS MENTION OUT OF THE JBR/MKL TAFS DUE TO LIMITED
ELEVATED INSTABILITY. FOR MEM AND TUP... TS THREAT MAY BE MARGINAL
AFTER 03Z...WITH ELEVATED INSTABILITY EXPECTED TO WEAKEN FURTHER
WITH RAIN WORKING OVER THE AIRMASS. HAVE OPTED TO KEEP TS IN A
LITTLE LONGER THOUGH... WITH THE APPROACH OF A WEAK UPPER
DISTURBANCE.

SHRA...ISOLATED TSRA SHOULD TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT.
MVFR/IFR CIGS SHOULD PREVAIL AREAWIDE TOWARD SUNRISE MONDAY.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  38  60  42  62 / 100  10  10  50
MKL  36  59  37  60 / 100  10  10  50
JBR  35  56  39  52 / 100  10  10  60
TUP  42  63  43  69 / 100  10  10  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 27, 9:11 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT SUN MAR 27 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
911 PM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM
FORREST CITY ARKANSAS TO BOONEVILLE MISSISSIPPI. LARGE HAIL IS THE
PRIMARY THREAT WITH SCATTERED THUNDERSTORMS THROUGH EARLY TONIGHT.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF
I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT AS AN AREA OF LOW
PRESSURE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT
BECOME SEVERE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED TONIGHT IN EAST CENTRAL
ARKANSAS AND NORTHERN MISSISSIPPI.

BORGHOFF

In the hours before

Special weather statement, Mar 27, 10:01 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 PM CDT SUN MAR 27 2011

ARZ049-058-280330-
PHILLIPS AR-LEE AR-
1001 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4
MILES EAST OF AUBREY AT 1001 PM CDT...MOVING EAST AT 50 MPH.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARIANNA AND MARVELL...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES MIDWAY LAKE.

&&

LAT...LON 3490 9046 3473 9050 3473 9051 3478 9049
      3481 9054 3480 9055 3472 9054 3470 9051
      3465 9053 3464 9055 3469 9054 3470 9055
      3463 9059 3451 9091 3479 9095
TIME...MOT...LOC 0301Z 260DEG 42KT 3472 9081
Special weather statement, Mar 27, 10:17 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT SUN MAR 27 2011

MSZ003-004-009-014-016-280345-
TIPPAH MS-BENTON MS-PRENTISS MS-UNION MS-LEE MS-
1017 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 9
MILES NORTH OF ETTA AT 1017 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LEE...PRENTISS...TIPPAH AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE AND NEW ALBANY...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3448 8854 3444 8879 3445 8924 3466 8924
      3471 8904 3476 8875 3476 8835
TIME...MOT...LOC 0317Z 262DEG 51KT 3460 8915
Special weather statement, Mar 27, 10:23 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 PM CDT SUN MAR 27 2011

MSZ002-003-012-013-280415-
BENTON MS-MARSHALL MS-LAFAYETTE MS-PANOLA MS-
1023 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...

  EXTREME SOUTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4
MILES WEST OF COMO AT 1023 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LAFAYETTE...MARSHALL AND PANOLA COUNTIES...
INCLUDING LOCATIONS NEAR JOHN W KYLE STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS
LAKE.

&&

LAT...LON 3432 9015 3456 9010 3457 8967 3462 8925
      3439 8924
TIME...MOT...LOC 0323Z 262DEG 58KT 3451 8991
Special weather statement, Mar 27, 10:41 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CDT SUN MAR 27 2011

MSZ004>006-009-014-280430-
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-
1041 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...

  SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4
MILES NORTH OF KEOWNVILLE AT 1041 PM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BOONEVILLE...IUKA AND TISHOMINGO
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE.

&&

LAT...LON 3453 8814 3451 8895 3470 8891 3488 8809
TIME...MOT...LOC 0341Z 263DEG 43KT 3461 8884
Special weather statement, Mar 27, 10:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CDT SUN MAR 27 2011

MSZ021-022-280430-
YALOBUSHA MS-CALHOUN MS-
1044 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...

  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
13 MILES WEST OF SABOUGLA AT 1045 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3387 8951 3387 8971 3392 8971 3408 8914
      3391 8914 3381 8916 3381 8918 3376 8917
      3373 8918 3373 8951
TIME...MOT...LOC 0345Z 252DEG 48KT 3385 8963
Special weather statement, Mar 27, 11:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT SUN MAR 27 2011

MSZ013>016-280445-
UNION MS-LAFAYETTE MS-LEE MS-PONTOTOC MS-
1102 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...

  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER TULA AT 1103 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...LEE...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN...NEW ALBANY...PONTOTOC...TRACE STATE PARK AND
TUPELO...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3422 8863 3417 8882 3416 8936 3417 8941
      3438 8943 3451 8895 3452 8859
TIME...MOT...LOC 0403Z 257DEG 50KT 3422 8933

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:02 PM CDTSpecial Weather StatementMEGUnion28 min
Mar 27, 7:39 PM CDTSpecial Weather StatementMEGYalobusha21 min
Mar 27, 7:49 PM CDTSpecial Weather StatementMEGTunica26 min
Mar 27, 8:18 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw42 min
Mar 27, 8:31 PM CDTSpecial Weather StatementMEGMonroe44 min
Mar 27, 8:50 PM CDTSpecial Weather StatementMEGQuitman25 min
Mar 27, 9:12 PM CDTSpecial Weather StatementMEGTate33 min
Mar 27, 9:17 PM CDTSpecial Weather StatementMEGMonroe43 min
Mar 27, 9:26 PM CDTSpecial Weather StatementMEGPanola19 min
Mar 27, 9:42 PM CDTSpecial Weather StatementMEGBenton, Marshall48 min
Mar 27, 9:50 PM CDTSpecial Weather StatementMEGDeSoto40 min
Mar 27, 10:17 PM CDTSpecial Weather StatementMEGPrentiss, Union28 min
Mar 27, 10:17 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman58 min
Mar 27, 10:23 PM CDTSpecial Weather StatementMEGPanola52 min
Mar 27, 10:41 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo49 min
Mar 27, 10:44 PM CDTSpecial Weather StatementMEGCalhoun46 min
Mar 27, 11:07 PM CDTSpecial Weather StatementMEGPanola, Quitman23 min
Mar 27, 11:09 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc51 min
Mar 27, 11:17 PM CDTSevere Thunderstorm WarningMEGTishomingo13 min
Mar 27, 11:18 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tippah, Union42 min
Mar 27, 11:27 PM CDTSpecial Weather StatementMEGCoahoma, Quitman33 min
Mar 27, 11:42 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe, Prentiss, Tishomingo48 min
Mar 27, 11:49 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha41 min
Mar 27, 11:58 PM CDTSpecial Weather StatementMEGChickasaw32 min
Mar 28, 12:24 AM CDTSpecial Weather StatementMEGItawamba, Lee51 min
Mar 28, 12:26 AM CDTSpecial Weather StatementMEGPontotoc, Yalobusha49 min
Mar 28, 12:56 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc49 min
Mar 28, 1:38 AM CDTSpecial Weather StatementMEGChickasaw, Monroe52 min
Mar 28, 2:02 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe43 min
Mar 28, 10:24 AM CDTRiver Flood WarningMEGMonroe56 hr
Mar 28, 10:29 AM CDTRiver Flood WarningMEGLowndes, Monroe25 hr
Mar 27, 9:01 PM CDTSpecial Weather StatementMEGSt. Francis44 min
Mar 27, 10:01 PM CDTSpecial Weather StatementMEGLee29 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.